Hail, Marion
- When
- March 4, 1:57 PM CST
- Where
- Marion County, 0.89 mi NE of Dodd City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.330, -92.790
Quarter-sized hail fell in the community of Dodd City.
A cold front moved into northern Arkansas from Missouri during the afternoon to evening timeframe on March 4, 2026 leading to the development of isolated thunderstorms. A few thunderstorms became severe and produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front moved into northern Arkansas from Missouri during the afternoon to evening timeframe on March 4, 2026 leading to the development of isolated thunderstorms. A few thunderstorms became severe and produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 4, 11:21 AM CST, 2 hours 36 minutes earlier. Its key messages:
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1121 AM CST Wed Mar 4 2026 ...New AVIATION... .KEY MESSAGES... Issued at 210 AM CST Wed Mar 4 2026 - Isolated to scattered strong to severe storms possible across northwestern half of the state Wednesday afternoon to late evening - Large hail and damaging wind gusts are the primary severe threats through Wednesday night. Conditional threat for a few tornadoes possible - Isolated flash flooding possible over portions of west, northwest, and north central Arkansas overnight Wednesday - Multiple rounds of showers and thunderstorms expected late week into the weekend resulting in a couple to several inches of rainfall && .DISCUSSION... Issued at 210 AM CST Wed Mar 4 2026 Recent mesoanalysis depicted upper 50s to 60F dewpoints over the Srn half of AR, w/ richer low-lvl moisture characterized by dewpoints in the mid 60s over most of the ARKLATEX region. High cloud cover was streaming acrs the FA amidst Wrly mid-lvl flow on night time sat imgry, w/ recent mesoanalysis guidance depicting a subtle H500 shortwave moving acrs the OK/TX panhandle. Thru the duration of the fcst PD, multiple bouts of widespread rainfall are anticipated, w/ conditional threats for severe weather possible. Concerning svr wx potential Wed aftn to evng, no sig changes are anticipated to the ongoing fcst, w/ sctd storms, including a few strong to svr storms expected over the NWrn half of the state Wed aftn to overnight. Modest wrm advection and isentropic ascent is expected to persist thru the overnight PD Tues night acrs the Srn Cntrl US, w/ low-lvl Srly flow amplifying to the S of a sfc baroclinic zone, extending NEwrd fm OK into the OH River Valley. Given the ascent, sctd precip and some convective activity is anticipated to be ongoing over NErn OK/NWrn AR by 12Z Wed mrng. Accompanying widespread low to mid lvl cloud cover wl also play a role in hindering heating and destabilization potential thru Wed aftn/evng. Current base guidance and latest 00Z model guidance suggests widespread 60F dewpoints should extend over much of the state by Wed aftn. Despite limited heating potential, fcst temps in the low 70s w/ sufficient BL moisture wl be aided by modest height falls aloft as the aforementioned shortwave ejects over the Srn Cntrl US Wed aftn. Latest buoyancy progs suggest around 1000-1500 J/kg of MLCAPE acrs the NWrn half of the state by 21Z Wed aftn. Per 00Z-06Z CAM guidance, as sufficient deep layer shear of 30-40 kts overspreads the region Wed aftn, initial CI is expected acrs NErn OK b/w 16-18Z, w/ more vigorous CI possible acrs Wrn to NWrn AR b/w 19-21Z. Given the messy wrm advection regime and modest shear, clusters of storms are expected initially, w/ upscale growth possible after a few hours via minimal bndry normal deep layer shear vectors. All severe weather hazards, and modes wl be possible thru the aftn to evng, w/ clusters of storms, including some supercells, expected, and hail and damaging wind gusts the primary threats. There does appear to be a conditional window beyond 00Z as a LLJ develops, where low-level hodographs wl become more elongated and favorable for supporting tornado potential, but is conditional on the development of supercells that remain sfc based into the later evng hours Wed night. In addition to the svr threat, a developing hydro threat wl be possible acrs the Wrn to NWrn to Nrn Cntrl portions of AR, where training storms and higher PWAT values near 1.5" may yield QPF totals of 2 to 3 inches, w/ locally higher totals near 4" possible thru Thurs mrng. W/ antecedent drought conditions, most of the current QPF could result as beneficial, however, any excessive training over flashier regions/streams and topography could yield some isolated flash flooding issues thru Wed night. Thurs, a lull in precip wl be seen over much of the state, w/ strong Srly flow promoting another warm day for the region. Fri, H500 progs continue to depict a higher amplitude longwave trof digging into the SWrn US, featuring an embedded jet streak/vorticity max ejecting acrs the Cntrl Plains. Currently, the higher confidence severe weather threat is maintained well NW of the FA, w/ AR on the SErn periphery of more favorable shear/instability overlap. However, another messy svr wx wrm sector appears possible Fri aftn to overnight ahead of a trailing cdfrnt fm sfc cyclonic flow moving thru the Nrn Plains. For now, details remain less clear for Fri svr wx potential, stay tuned for further fcst updates. Thru the remainder of the fcst PD, multiple bouts of rainfall appear possible into early next week. Thru the Fri-Sun timeframe, there is moderate confidence regarding rainfall potential. Strong H500 Swrly flow and the aforementioned sfc cdfrnt wl encounter 99th percentile PWATs per recent NAEFS climatology guidance, w/ base NBM QPF suggesting another 1.5 to 3 inches of rainfall acrs Wrn to Cntrl AR, and asctd exceedance probs of 50-80% for greater than 2 inches, and 20-30% for greater than 3 inches. Once again, antecedent drought conditions suggest this may end up being mostly beneficial rainfall, however, any overlap in this second round of rainfall fm Wed night accumulations may yield more localized flooding issues. Into early next week, there is moderate uncertainty around another bout of widespread rainfall in conjunction w/ a semi-cutoff low over the Baja of CA. Latest deterministic GFS/ECMWF solns show considerable agreement in placement and timing of this upper low, but finer details such as QPF and severe weather potential wl need to be monitored in subsequent fcst updates. Stay tuned... && .AVIATION... (18Z TAFS) Issued at 1118 AM CST Wed Mar 4 2026 A mixed bag of cigs will persist across the area through the afternoon hours with IFR to VFR conditions noted in different areas. Winds will generally be out of the south around 10 kts with gusts to 20 kts common. Scattered rain/storms will become more widespread across the northwest half of the state through the evening and overnight hours. This could lead to localized strong/erratic wind gusts at times across western and northern AR terminals. Precip, including TS activity will become more widespread after 05/06z with low cigs/reduced vsby expected at most terminals through the end of the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 62 76 61 81 / 70 80 10 30 Camden AR 63 82 62 85 / 30 30 0 20 Harrison AR 58 73 60 77 / 90 80 20 50 Hot Springs AR 63 79 62 82 / 60 60 10 40 Little Rock AR 63 80 62 82 / 50 50 10 20 Monticello AR 65 82 65 85 / 10 20 0 20 Mount Ida AR 60 77 61 81 / 70 70 20 50 Mountain Home AR 59 74 60 79 / 90 80 20 30 Newport AR 64 77 62 81 / 60 80 10 30 Pine Bluff AR 63 81 63 85 / 20 30 0 20 Russellville AR 60 77 60 81 / 90 80 10 40 Searcy AR 61 79 60 81 / 60 70 10 30 Stuttgart AR 65 80 63 82 / 30 40 0 20 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...72 LONG TERM....72 AVIATION...67
Special Weather Statement
National Weather Service Little Rock AR
1254 PM CST Wed Mar 4 2026
ARZ103-203-041930-
Boone County Except Southwest AR-Boone County Higher Elevations AR-
1254 PM CST Wed Mar 4 2026
...A strong thunderstorm will impact portions of western Boone County
through 130 PM CST
...
At 1254 PM CST, Doppler radar was tracking a strong thunderstorm over
Osage, or 15 miles southeast of Berryville, moving northeast at 40
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrison... Myrtle...
Red Bank... Capps...
Self... Bellefonte...
Alpena... Batavia...
Bear Creek Springs... Hopewell in Boone County...
Ridgeway...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3620 9297 3612 9330 3633 9330 3642 9312
TIME...MOT...LOC 1854Z 244DEG 33KT 3620 9339
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
73Special Weather Statement
National Weather Service Little Rock AR
121 PM CST Wed Mar 4 2026
ARZ004-103-042000-
Boone County Except Southwest AR-Marion AR-
121 PM CST Wed Mar 4 2026
...A strong thunderstorm will impact portions of northwestern Marion
and central Boone Counties through 200 PM CST
...
At 121 PM CST, Doppler radar was tracking a strong thunderstorm over
Harrison, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrison... Diamond City...
Bergman... Lead Hill...
Pyatt... Olvey...
Myrtle... Dodd City...
Willis... Winington...
Clark Hill... Capps...
Bellefonte... Zinc...
South Lead Hill... Bear Creek Springs...
Hopewell in Boone County... Monarch...
Ridgeway... Harmon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3616 9313 3631 9324 3649 9288 3622 9273
TIME...MOT...LOC 1921Z 252DEG 31KT 3626 9311
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
73The Springfield radar (KSGF), 114 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
4 hail. Local standard time, as filed.
Quarter-sized hail fell in the community of Dodd City.
Quarter-sized hail fell near the town of Bull Shoals with a significant amount of hail falling leading to a few hail drifts.
Quarter-sized hail fell at the 911 dispatch office in Salem.
Quarter-sized hail fell to the northeast of the town of Hardy via firefighter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2026Every state in 2026This day in weather historyWarnings in Arkansas, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1313492, 1313493, 1313494, 1313495.